Junie

Medication issues

10 posts in this topic

Im new here but have been doing searches for a few weeks before I joined to gather info on how to resolve my medication issues.  

I dont think I have classic Narcolepsy, at least according to the sleep study I did, but I do have severe hypersomnia.  I have had it for about 18 yrs.  On top of that I have severe fatigue due to immune system problems and Lyme.

I have been taking 20 mg of Adderall for about 15 yrs but stopped it 3 mos ago to deal with some other health issues and to see how I would do without it.......Im pretty much housebound without it.

One of the most horrible symptoms I have had for a long time is bad metallic taste in my mouth which can cause blisters on the inside of my lips and when it gets really bad I can lose a layer of skin off of my lips. It has been one of my mystery symptoms I added to the list of other strange symptoms I get with my other health problems.

What I discovered since being off the Adderall is its the Adderall thats causing it.  It has gone away since stopping Adderall.

I dont think many get this reaction at least nothing came up in my searches.

Im wondering if its a filler or maybe the dye in the pills and I could test out this idea by getting a pill with a different color.  Mine are blue.10mg. by Teva I think.

I have to find a replacement so I can return to something resembling a normal life....being able to drive is something I cant do without the Adderall

I learned about Dexedrine here and will talk with my doctor when I see her tomorrow.

If anyone has any other ideas or suggestions I sure would appreciate hearing them.  dolores

 

 

Share this post


Link to post
Share on other sites

That thing with your lips sounds like Stevens Johnson Syndrome which can be fatal. I would tell your doctor about that ASAP and I cannot stress that enough.

Share this post


Link to post
Share on other sites

My doctor knows about these symptoms and feels its something about the Adderall.  

 

Share this post


Link to post
Share on other sites

Junie

Yes it can be from the adderall. 75% of females taking this medication experience this metallic taste, generally speaking it occurs more often in the 44 -49 year old age group followed by the 20 - 29 year old group. If adderall is taken in combination with Xyrem, Cymbalta, Xanax, or zyrtec it may also produce these symptoms.

Only my opinion but I would try switching medication for awhile and see what hapens

Good luck

Share this post


Link to post
Share on other sites

Natdoc  Thank goodness.  I cant tell you what a relief it is for confirmation of this   Thank you very much.  So do you happen to know if its from the Adderall itself and not a filler or dye?  If it is I guess experimenting with different colors or manufacturers would not produce a different outcome.

I have never tried XR, always taken IR and and wondered if I should try it.  Again if its the drug that would not help either.

The only other non adderall med I have left to try  would be dexedrine    I have tried most of the other ones I have seen mentioned here and they didnt work for me.

Share this post


Link to post
Share on other sites

Junie

It is most likely the medication itself, It seems the longer one takes the medication the more likely for these symptoms to develop. I am a fan of dexedrine myself although like other medications it affects each person differently. Have you tried the daytrana patch? I also prefer extended or time release medications over Immediate release kind of helps to prevent the roller coaster effect.

Best of luck

Share this post


Link to post
Share on other sites

Natdoc   I see and that makes sense as I have been on Adderall a long long time.    I have never heard about the daytrana patch.  I will google it but tell me more about it from your experience.  

Right now  I pretty much stay home and take a small dose of Adderall if I absolutely have to drive but by the end of the day the taste in my mouth comes back.

I will get a scrip from my shrink tomorrow for dexedrine and give that a try.

 

Share this post


Link to post
Share on other sites

Junie

Daytrana is methylphenidate (similar to ritalin or metadate) It is a patch placed on your hip and left for 8-10 hours then replaced with a new path on the opposite hip. The medication is absorbed by your body through your skin. You may not notice the effects as rapidly as with oral medication, however, in my mind the even release of medication beats the hill and valley effect of oral dosing.

Daytana is a titrated medication and I have included a titration schedule, however, your physician and you will determine what is optimal for you. I always suggest not placing a patch 6 hours prior to bedtime

Daytrana Transdermal System.
Dose should be titrated to effect based on the following recommended titration schedule:
Week 1: 10 mg/9 hour patch daily
Week 2: 15 mg/9 hour patch daily
Week 3: 20 mg/9 hour patch daily
Week 4: 30 mg/9 hour patch daily
It is recommended to apply the patch topically to hip area 2 hours before an effect is needed and to remove the patch 9 hours after application. However, wear time should be individualized according to the needs and response of the individual patient.

Best of luck

Share this post


Link to post
Share on other sites

 

Thanks Natdoc     Talked to my shrink about the patch and she has only had one patient on it and said it was so hard to get the patient finally switched to something else.

I got a scrip for Dex. and found out my drug plan wont cover it so Im in the process of trying to get it approved...faxes and phone calls all day.   I hope Im successful.  I was very surprised because its been around forever and ever....housewives in the 50's used to take it, so I thought it would be easy to get.   Someone said theres a shortage in the US but maybe thats a rumor.

I have not given up on the Dex yet just need to go through the mind numbing red tape.

I sure appreciate all your helpful suggestions    d.

 

Share this post


Link to post
Share on other sites

Junie

I am aware that the extended release dexedrine is on back order at most pharmacies, however, the Immediate release should be readily available. Not sure where you live but the patches are readily available here in my area but they do have to be ordered.

Good luck

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now